MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER, IMPLANTED
Catalog Number H787PSAX10I0
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although it has been indicated that the used device will be returned to angiodynamics for evaluation, it has not yet arrived.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(4), difficulty was encountered on (b)(6) 2017 by a physician attempting to remove a smart port which had been inserted in 2014 (exact date unknown) : "tubing very roughened; took unusual force to remove, very nearly needed extra incision." no injury to patient was reported.It has been indicated that the used device will be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
The reported packaging lot (4713539) for item number h787psax10i0 had purchased catheter tubing component 105247 (lot 2012373650) packaged in it.A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the vortex product family and the failure mode " difficult removal." no adverse trend was identified.Received for evaluation was one vortex with catheter tubing attached.Visual inspection of the port was performed.The septum has multiple punctures and the catheter tubing is attached to the port with locking sleeve and strain relief.The catheter tubing is connected to the port at the 0cm mark and the distal tip of the catheter tubing is trimmed at the 26.3cm mark.The catheter tubing has taken a curved "set" at 15cm mark.There is rough yellowish coating on the outside of the catheter tubing between the 3.5 - 16.5 marks.This rough surface likely contributed to the difficult to remove catheter event experienced during the port explant procedure.Dimensional inspection: the catheter tubing was visualized at the distal tip and did not show any out-of-round or thin wall issues.Dimensions of the catheter tubing were taken at this location: the id of the catheter tubing was taken using pin gauges and met specification.The od of the catheter tubing was taken using calipers and also met specification.The reported complaint description of rough yellowish coating on the outside of the catheter tubing is confirmed.This most likely contributed to the difficult to remove catheter event experienced during the port explant procedure.However, we are unable to determine an exact root cause at this time.No manufacturing related or any other defects were noted during the evaluation.Dhr review of the packaging and component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Port placement, patient anatomy and drugs used during treatment are potential contributing factors of the difficult to remove catheter tubing.(b)(4).

Brand Name
ANGIODYNAMICS / VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7465269
Report Number1317056-2018-00051
Device Sequence Number931600
Product Code LJT
UDI-Device IdentifierH787PSAX10I0
UDI-PublicH787PSAX10I0
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032557
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2019
Device Catalogue NumberH787PSAX10I0
Device Lot Number4713539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer04/05/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;